Alert archive / North Dakota / High Wind Warnings in 2006
High Wind Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind warning at Apr 18, 2006, 3:42 AM MDT for 13 counties in North Dakota. It took effect at Apr 18, 2006, 6:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2006, 3:42 AM MDT (09:42 UTC)
- In effect from
- Apr 18, 2006, 6:00 AM MDT
- Expired
- Apr 18, 2006, 2:11 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Mountrail County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 184 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 180942 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 442 AM CDT TUE APR 18 2006 ...WINDY WEATHER FOR WESTERN NORTH DAKOTA TODAY AND TONIGHT... .A POWERFUL SPRING STORM WILL PUSH A LOW PRESSURE SYSTEM INTO CENTRAL NORTH DAKOTA THIS MORNING AND AFTERNOON. THE ASSOCIATED COLD FRONT AND STRONG PRESSURE GRADIENT WILL BRING GUSTY NORTH WINDS TO FAR WESTERN NORTH DAKOTA TODAY. NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED. WINDS ARE EXPECTED TO DIMINISH BY THIS EVENING...BUT WILL REMAIN BREEZY OVER THE NEXT 48 HOURS. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION OR DELAY TRAVEL. NDZ001-009-017-031-032-040-043-181745- /O.UPG.KBIS.WI.Y.0006.060418T1200Z-060419T0000Z/ /O.NEW.KBIS.HW.W.0001.060418T1200Z-060418T1800Z/ DIVIDE-WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... BEACH...MEDORA...MARMARTH...BOWMAN 442 AM CDT TUE APR 18 2006 /342 AM MDT TUE APR 18 2006/ ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. A SPRING STORM WILL PUSH A LOW PRESSURE SYSTEM INTO CENTRAL NORTH DAKOTA ON TUESDAY. THE ASSOCIATED COLD FRONT AND STRONG PRESSURE GRADIENT WILL BRING GUSTY NORTH WINDS TO FAR WESTERN NORTH DAKOTA ON TUESDAY. NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NDZ002-010-018-033-041-044-181745- /O.UPG.KBIS.WI.Y.0006.060418T1200Z-060419T0000Z/ /O.NEW.KBIS.HW.W.0001.060418T1200Z-060419T0300Z/ BURKE-MOUNTRAIL-DUNN-STARK-HETTINGER-ADAMS- INCLUDING THE CITIES OF...BOWBELLS...NEW TOWN...KILLDEER... DICKINSON...MOTT...HETTINGER 442 AM CDT TUE APR 18 2006 /342 AM MDT TUE APR 18 2006/ ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. A SPRING STORM WILL PUSH A LOW PRESSURE SYSTEM INTO CENTRAL NORTH DAKOTA ON TUESDAY. THE ASSOCIATED COLD FRONT AND STRONG PRESSURE GRADIENT WILL BRING GUSTY NORTH WINDS TO FAR WESTERN NORTH DAKOTA ON TUESDAY. NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NH
2 follow-up statements
000 WWUS73 KBIS 181749 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1249 PM CDT TUE APR 18 2006 ...WINDY WEATHER FOR WESTERN NORTH DAKOTA TODAY AND TONIGHT... .A POWERFUL SPRING STORM WILL PUSH A LOW PRESSURE SYSTEM INTO CENTRAL NORTH DAKOTA. THE ASSOCIATED COLD FRONT AND STRONG PRESSURE GRADIENT WILL BRING GUSTY NORTH WINDS TO FAR WESTERN NORTH DAKOTA TODAY. NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED. WINDS ARE EXPECTED TO DIMINISH BY THIS EVENING...BUT WILL REMAIN BREEZY OVER THE NEXT 48 HOURS. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION OR DELAY TRAVEL. NDZ001-009-017-031-032-040-043-181900- /O.EXP.KBIS.HW.W.0001.000000T0000Z-060418T1800Z/ DIVIDE-WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... BEACH...MEDORA...MARMARTH...BOWMAN 1249 PM CDT TUE APR 18 2006 /1149 AM MDT TUE APR 18 2006/ ...HIGH WIND WARNING WILL EXPIRE AT 1 PM CDT /NOON MDT/ THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 1 PM CDT /NOON MDT/ THIS AFTERNOON. THIS HAS BEEN REPLACED BY A WINTER STORM WARNING. GUSTY WINDS AND SNOW ARE EXPECTED. $$ NDZ002-010-018-033-041-044-182300- /O.CON.KBIS.HW.W.0001.000000T0000Z-060419T0300Z/ BURKE-MOUNTRAIL-DUNN-STARK-HETTINGER-ADAMS- INCLUDING THE CITIES OF...BOWBELLS...NEW TOWN...KILLDEER... DICKINSON...MOTT...HETTINGER 1249 PM CDT TUE APR 18 2006 /1149 AM MDT TUE APR 18 2006/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. A SPRING STORM WILL PUSH A LOW PRESSURE SYSTEM INTO CENTRAL NORTH DAKOTA. THE ASSOCIATED COLD FRONT AND STRONG PRESSURE GRADIENT WILL BRING GUSTY NORTH WINDS TO FAR WESTERN NORTH DAKOTA ON TUESDAY. NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ JF
000 WWUS73 KBIS 182011 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 311 PM CDT TUE APR 18 2006 ...HIGH WIND WARNING CANCELLED... .WINDS HAVE DIMINISHED SOMEWHAT ACROSS WESTERN NORTH DAKOTA...BUT WILL REMAIN GUSTY THROUGH THE NIGHT. THE WIND WARNING HAS BEEN REPLACED WITH WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES. TRAVELERS WILL NEED TO USE CAUTION. NDZ002-010-018-033-041-044-182115- /O.CAN.KBIS.HW.W.0001.000000T0000Z-060419T0300Z/ BURKE-MOUNTRAIL-DUNN-STARK-HETTINGER-ADAMS- INCLUDING THE CITIES OF...BOWBELLS...NEW TOWN...KILLDEER... DICKINSON...MOTT...HETTINGER 311 PM CDT TUE APR 18 2006 /211 PM MDT TUE APR 18 2006/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED SOMEWHAT ACROSS WESTERN NORTH DAKOTA...BUT WILL REMAIN GUSTY THROUGH THE NIGHT. THE WIND WARNING HAS BEEN REPLACED WITH WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES. TRAVELERS WILL NEED TO USE CAUTION. $$ JF
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind warning went out at Apr 18, 2:21 AM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 18, 2:21 AM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 321 AM CDT TUE APR 18 2006 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT... MAIN FORECAST HIGHLIGHT/CONCERN IN THE SHORT TERM WILL BE A STRONG SPRING STORM SYSTEM SET TO DOMINATE THE WEATHER THROUGH THURSDAY. MAIN CHALLENGES WITH THIS EVENT WILL BE QPF/SNOW AMOUNTS AND STRONG WINDS TODAY AND THIS EVENING. CURRENTLY...BROAD UPPER LEVEL TROUGH MOVING OVER THE NORTHERN ROCKIES WITH A SURFACE TROUGH EXTENDING FROM THE SOUTHERN PLAINS TO THE NORTHERN PLAINS REGION. WIDESPREAD RAIN SHOWERS WEST ALONG THE TROUGH LINE WITH A FEW EMBEDDED THUNDERSTORMS SOUTHWEST AND SOUTH CENTRAL. BROAD UPPER LEVEL TROUGH WILL DEVELOP INTO A CLOSED LOW AND MOVE OVER THE NORTHERN PLAINS LATER THIS MORNING AND AFTERNOON. MODELS SHOW THE SURFACE TROUGH DEVELOPING INTO TWO SEPARATE LOW PRESSURE SYSTEMS WITH THE STRONGER OF THE TWO DEVELOPING OVER THE FORECAST AREA UNDER THE UPPER LOW THIS MORNING AND AFTERNOON. SYSTEM THEN STALLS OVER THE REGION THROUGH WED NIGHT BRINGING A CONTINUED THREAT OF RAIN MIXED WITH SOME SNOW AT TIMES CENTRAL AND EAST...WITH MORE SNOW WEST AS COOLER AIR IS PULLED IN. BEST CHANCE FOR PRECIP IS LOOKING TO BE WEST AND NORTH ATTM. MAIN IMMEDIATE CONCERN WILL BE STRONG NORTH TO NORTHWESTERLY WINDS STRENGTHENING ACROSS THE WEST THIS MORNING AND CONTINUING INTO THE AFTERNOON HOURS. 850H ANALYSIS OVER THIS AREA SHOWING 50-70KT WINDS AT 15Z. WILL NEED SOME SORT OF WIND HIGHLIGHT EARLY ON...CURRENTLY HAVE A WIND ADVISORY IN EFFECT. WITH PRECIPITATION EXPECTED OVER THE WEST...THINK THERE IS A GOOD CHANCE FOR STRONGER THAN EARLIER ANTICIPATED WINDS TO MIX DOWN SO WILL REPLACE THE ADVISORY WITH A WARNING. MODEL SOUNDINGS ARE QUICK TO COOL THE ATMOSPHERE FOR ALL SNOW BY 18Z ACROSS THE FAR WESTERN COUNTIES AND NEW HPC SNOW GRAPHICS CONTINUE TO HIT THIS AREA HARD WITH 8-16 INCHES SIMULATED THROUGH 12Z THURS. HOW MUCH OF THIS WILL BE ACCUMULATION REMAINS UNCERTAIN. THIS MAKES FOR COMPLICATED HEADLINES. DECIDED TO GO WITH A HIGH WIND WARNING THROUGH 18Z...THEN TRANSITION TO A WINTER STORM WARNING ACROSS THE FAR WESTERN COUNTIES BORDERING MONTANA AS WET SNOWFALL AND WINDS WILL MAKE FOR NASTY CONDITIONS...BUT KEEPING A LINE OF COUNTIES HWW THROUGH 03Z AND A WINTER STORM WATCH 0Z WED-0Z THURS. SYSTEM BEGINS TO WEAKEN AND MOVE EAST THURSDAY ENDING PRECIPITATION WEST TO EAST AND TEMPERATURES RETURNING TO MORE SEASONAL TO ABOVE SEASONAL VALUES. .LONG TERM...FRIDAY THROUGH TUESDAY NIGHT... EXITING UPPER LOW BY FRIDAY WILL LEAVE THE WEEKEND DRY WITH AND NEAR NORMAL TEMPERATURES. UPPER TROUGH OVER WESTERN US WILL BE SLOW TO MOVE TO THE CENTRAL PLAINS. BUT WILL ADD A SLIGHT CHC FOR THUNDERSTORMS FOR TUESDAY AS NEXT SYSTEM BRUSHES WRN ND. HOWEVER EASTWARD PROGRESSION WILL BE LIMITED DUE TO WEAK BLOCKING FROM PREVIOUS SYSTEM NOW OVER THE NE US. && .BIS WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 1 PM CDT /NOON MDT/ THIS AFTERNOON FOR NDZ001-NDZ009-NDZ017-NDZ031- NDZ032-NDZ040-NDZ043. WINTER STORM WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ WEDNESDAY FOR NDZ001-NDZ009-NDZ017-NDZ031- NDZ032-NDZ040-NDZ043. HIGH WIND WARNING FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ002-NDZ010-NDZ018-NDZ033- NDZ041-NDZ044. WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY EVENING FOR NDZ002-NDZ010-NDZ018-NDZ033-NDZ041-NDZ044. && NH/WAA
Hazardous weather outlook, Apr 17, 2:24 PM MDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 324 PM CDT MON APR 17 2006 NDZ001-002-009-010-017-018-031>033-040-041-043-044-182030- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 324 PM CDT MON APR 17 2006 /224 PM MDT MON APR 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NORTH NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WIND ADVISORY IS IN EFFECT TUESDAY...AND A WINTER STORM WATCH IS IN EFFECT FOR TUESDAY NIGHT AND WEDNESDAY. RAIN WILL DEVELOP TONIGHT...BECOME MIXED WITH SNOW TUESDAY MORNING...THEN CHANGE TO SNOW TUESDAY AFTERNOON. THE SNOW WILL CONTINUE THROUGH TUESDAY NIGHT AND INTO WEDNESDAY. SNOW ACCUMULATIONS COULD REACH 5 INCHES OR MORE IN SOME AREAS. IN ADDITION TO THE SNOW...STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP ON TUESDAY AND CONTINUE THROUGH WEDNESDAY. THE COMBINATION OF STRONG WINDS AND SNOW COULD CAUSE HAZARDOUS CONDITIONS. TRAVELERS SHOULD BE PREPARED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-182030- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 324 PM CDT MON APR 17 2006 /224 PM MDT MON APR 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 6:39 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 66 min |
| Apr 18, 4:18 AM MDT | Winter Storm Warning | BIS | Adams, Billings, Bowman, Divide, Golden Valley, McKenzie and 2 more | 39 hr |
| Apr 18, 2:26 PM MDT | Winter Weather Advisory | BIS | Burke, Divide, Dunn, Hettinger, Mountrail, Stark and 1 more | 18 hr |
Nearby
High Wind Warnings in North Dakota, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.